I have only been on it for about 6 months as my secondary AED and it never really clued in until about 4-6 weeks ago that it was what was causing my headaches. I'd had bad headaches and really bad stomach issues for the first month of taking depakote but most of it has gone, I just get a day here and there of vomiting and then headaches usually in bad weather.
For me it seems worth it though, I have only had a couple of days during the past 6 months when I have had simple partial seizures. I haven't had any complex partial or tonic clonic and I feel like my seizures are very well controlled and they haven't been like this for years, I've tried maybe 5 different meds but I need to be careful...I have allergies and sensitivities to some AED's and just regular medications. So far even with the headaches and stomach upsets, I feel lucky to have found the depakote...the side effects are some of the easiest I've had
So here is my personal take on it...it helps my seizures but sometimes makes me feel shabby...I would rather feel shabby than have seizures like I was before - fair trade off!
Good luck and I hope you get some answers to help!